I'm new here. Just started 10 mg/bid of Buspar last Monday and up til today, everything's been great. I haven't felt so good in years. I woke up feeling good after a restful night's sleep, but now I suddenly feel nervous and anxious again. It's been about 3 hours since I took my first 10 mg pill of the day, and I've had about 3 cups of regular coffee at breakfast. Could the coffee be counteracting the calming effects of the buspar, do you think? Could the levels of the drug be too high? any thoughts would be greatly appreciated. Like I said, I felt great last week, but today i suddenly feel anxious again and I don't know why.
I found nothing in my nursing books to contraindicate coffee with BuSpar, but that isn't proof positive that that can't be a factor in how you're feeling. It would be interesting to see what other users have found in relation to coffee and this med.
Or you could do what dominic did and give it up and see if that was the answer. Just be aware that suddenly stopping coffee can produce some nasty headaches. If you develope a bad headache a day or so after stopping, the proof would be to drink a cup of coffee. If your headache goes away promptly, you'll know why. You may have to taper off the java juice or try decaf. If all else fails, talk to your doc.
Good luck to you.
I've been on a total of 10 mg. Buspar per day for about a month, and just in the last three days I have realized that I need to cut my coffee. The web will tell you that Buspar is a stimulant, and caffeine is as well, of course.
I took Buspar briefly and it did nothing for me except make me nervous. I never thought about coffee in the AM affecting the Buspar, but I guess it's possible. I have a friend who swears by Buspar and it has done wonders for her. I would just taper down on the coffee to avoid that headache.
I took Buspar and it sent me to the ER, that drug is the worst I have ever taken. It game me major panic attacks, horrible electrical shocks like to my legs and arms, couldnt walk without holding onto something, it was truly a nightmare and my doctor kept telling me, my body had to get used to it, I told her, I was getting off the pill immediately and it took me 3 days to get rid of the symptoms.
I cut coffee back from two cups to one and one-half two days ago, while taking a total of 10 mg. of Buspar a day (for six weeks so far). My nervousness ended immediately, though I had a mild headache from even one-half cup withdrawal of coffee. This morning I took Buspar and did not have any coffee, and Buspar worked much better for me. I still need the coffee, due to other medication, but I don't think that Buspar and coffee at the same time is the way to go.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.